Arkansas, 2006

Damaging Wind in Arkansas, July 20, 2006

July 20, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 20, 2:16 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 20, 2:16 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU JUL 20 2006

.DISCUSSION...
THE HEAT IS ON...AT LEAST FOR ONE MORE DAY.
TEMPERATURES ARE ONCE AGAIN IN TRIPLE DIGITS
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
THIS AFTERNOON WITH HEAT INDEX VALUES GENERALLY
IN THE 105 TO 110 DEGREE RANGE.

ANOTHER WARM NIGHT IS ON TAP FOR TONIGHT
WITH LOWS GENERALLY IN THE MID 70S TO LOW
80S AREAWIDE.

RELIEF IS ON THE WAY. A COLD FRONT CURRENTLY
MOVING ACROSS NORTHERN KANSAS WILL MOVE INTO NORTHERN PORTIONS OF
THE REGION LATE FRIDAY MORNING/EARLY AFTERNOON AND EXITS THE
AREA BY SATURDAY MORNING. HOWEVER...TEMPERATURES WILL WARM
INTO TRIPLE DIGITS AGAIN ON FRIDAY IN ADVANCE OF THE COLD
FRONT. WITH HEAT INDEX VALUES AROUND 105 DEGREES ON FRIDAY
WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH 00Z SATURDAY.

WILL CARRY CHANCE POPS FOR FRIDAY NIGHT INTO SATURDAY WITH THE
FRONT MOVING THROUGH THE REGION. SOME OF THE STORMS COULD BE
SEVERE ALONG AND BEHIND THE COLD FRONT. WIND GUSTS OF AROUND
70 MPH AND LARGE HAIL WILL BE MAIN CONCERN ESPECIALLY ACROSS
NORTHEAST OKLAHOMA WHICH WILL BE IN A ZONE OF GREATER INSTABILITY.

OTHER THAN A FEW LINGERING SHOWERS AND THUNDERSTORMS ON SATURDAY
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS...THE WEEKEND
WILL BE RELATIVELY PLEASANT AFTER THE BLAZING HEAT OF THE LAST WEEK.
HIGHS OVER THE WEEKEND WILL GENERALLY BE IN THE 8OS AND LOWER 90S.

TEMPERATURES WILL WARM UP NEXT WEEK AS THE SURFACE THAT BUILD INTO
THE AREA IN THE WAKE OF THE COLD FRONT PUSHES TO THE EAST OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 104  68  89 /  10  20  40  10
FSM   77 104  70  88 /  10  10  30  20
MLC   77 106  70  89 /  10  10  30  20
BVO   75 102  67  89 /  10  20  40  10
FYV   72 102  64  84 /  10  20  40  20
BYV   72 103  65  81 /  10  20  50  20
MKO   79 105  67  87 /  10  20  30  20
MIO   75 100  63  86 /  10  20  40  10
F10   77 106  67  88 /  10  20  30  20
HHW   77 105  73  91 /  20  10  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jul 20, 3:55 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 20 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU JUL 20 2006

...EXCESSIVE HEAT WARNING THROUGH FRIDAY AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING...BUT ENDING THIS EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST
               ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...URBAN AREAS.

DISCUSSION...
TEMPERATURES WILL REMAIN QUITE WARM THROUGH THE EVENING AND ONLY
TEMPORARY RELIEF IS EXPECTED AFTER MIDNIGHT...AND THROUGH SUNRISE.
ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BUT ARE EXPECTED TO END THIS
EVENING...DUE TO LACK OF SURFACE HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY ACROSS SOUTHERN PARTS OF KANSAS AND MISSOURI
EARLY FRIDAY WILL MOVE SLOWLY SOUTH INTO NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS LATER FRIDAY. THE COOL FRONT WILL BRING
MUCH NEEDED RELIEF FROM THE HEAT...AND ALSO TRIGGER THUNDERSTORMS
LATE FRIDAY AFTERNOON OR EVENING. THE FRONT IS LIKELY TO STILL BE
NORTH OF INTERSTATE 44 LATE IN THE AFTERNOON WITH NEAR RECORD HEAT
SOUTH OF THE FRONT. MAXIMUM HEATING WILL BE SUFFICIENT TO
GENERATE STRONG TO MARGINALLY SEVERE THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
HEAT MANAGEMENT EFFORTS WILL BE NEEDED UNTIL THE COOLER AIR BEHIND
THE FRONT ARRIVES. SCATTERED THUNDERSTORM ACTIVITY LATE FRIDAY AND
INTO SATURDAY IS NOT EXPECTED TO BE SEVERE BUT DUE TO THE HIGH
AVAILABLE ENERGY...SOME STORMS COULD REACH SEVERE LIMITS IN SPITE
OF THE LACK OF UPPER AIR SUPPORT. LATER FORECASTS NEED TO MONITORED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 20, 3:57 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT THU JUL 20 2006

OKZ076-202230-
LE FLORE OK-
457 PM CDT THU JUL 20 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WHITESBORO...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE AND WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Springfield radar (KSGF), 97 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
July 20, 4:35 PM CST
Where
Carroll County, Eureka Spgs
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -93.733

Thunderstorm winds estimated at 80 miles an hour carved a path approximately a mile and a half in length through town causing numerous trees and power lines to be blown down. Glass windows were blown out of several buildings.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522177.